Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 72, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 26, 2001, 12:48 PM EDT for Raleigh County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 12:48 PM EDT (16:48 UTC)
- Expired
- Jul 26, 2001, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 261653 FFWRLX WVC081-261945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1248 PM EDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RALEIGH COUNTY IN WEST VIRGINIA... * UNTIL 345 PM EDT... * AT 1240 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CRAB ORCHARD...AND ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO RALEIGH COUNTY FROM THE WEST. STREAMS...AT ALREADY HIGH LEVELS...WILL COME OUT OF THEIR BANKS WHERE HEAVY RAINS OCCUR. * SOME LOCATIONS IN THE WARNING AREA INCLUDE BECKLEY...SOPHIA...RHODELL...LESTER...PROSPERITY <<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3785 8156 3753 8125 3777 8095 3799 8145
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:15 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 26, 10:15 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1015 AM EDT THU JUL 26 2001 FRNT THRU NRN ZNS ATT...CURRENT THINKING IS FRNT WL CONT TO MV SLWLY S DURING THE AFTN HRS. MOIST ADIABATIC ATMS...WRM CLD DEPTH OF 13KFT...H8 SPECIFIC HUMIDITY OF 12G/KG...AND PWATS CLOSE TO 2 INCHES POINT TO HVY DWNPRS. SO FAR RECEIVED NO REPORTS OF FLOODING WITH THE HIGHEST VALUE OF CLOSE TO 2 INCHES IN 2HRS AT SUM. WITH RA DEPARTING ACR SERN OH AM DROPPING THE WATCH THERE. AS FOR CRRNT PACKAGE WL TWEAK TEMPS A TAD AND ADJUST POPS NRN TIER. .RLX... WV...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES WVZ005>011... WVZ013>020...WVZ024>040...WVZ046>047. VA...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES OHZ086>087. .END/
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:02 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
| Jul 26, 2:17 PM EDT | Flash Flood Warning | RLX | Putnam | 3 hr |
| Jul 26, 3:38 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jul 26, 3:53 PM EDT | Flash Flood Warning | RLX | Nicholas | 3 hr |
| Jul 26, 4:43 PM EDT | Flash Flood Warning | RLX | Fayette | 3 hr |
| Jul 26, 6:53 PM EDT | Flash Flood Warning | RLX | Raleigh | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.